A. Novox is a non steroidal anti-inflammatory. This medication needs to be given at appropriate dosage established by your veterinarian and always with food.
Side effects are mainly gastrointestinal (diarrhea and vomiting and possibly gastrointestinal ulcerations) and urological (kidney failure).
In order to be discontinued the dosage does not need to be decreased gradually as with steroids. So it does not hurt your dog to stop the treatment from one day to the next one.
The signs (presumably pain or any kind of inflammation) that you were treating might appear again though.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.